Alert archive / Oklahoma / Heat Advisories in 2011

Heat Advisory 11, NWS Tulsa, OK

July 14, 201111 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 14, 2011, 4:11 AM CDT for 11 counties in Oklahoma. It took effect at Jul 14, 2011, 1:00 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jul 14, 2011, 4:11 AM CDT (09:11 UTC)
In effect from
Jul 14, 2011, 1:00 PM CDT
Expired
Jul 19, 2011, 3:56 AM CDT
In force
5 days
Issued by
NWS Tulsa, OK

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Latimer County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Pushmataha County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 14, 3:52 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 14, 3:52 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT THU JUL 14 2011

.DISCUSSION...
REMAINING PIECE OF UPPER LEVEL ENERGY THAT BROUGHT SHOWERS AND
THUNDERSTORMS TO THE AREA YESTERDAY...ALONG WITH A BREAK FROM THE
HEAT OVER NORTHERN COUNTIES...REMAINS OVER CENTRAL ARKANSAS BUT
GETTING HARDER TO FIND ON WATER VAPOR. STILL SHOULD INFLUENCE RAIN
CHANCES FOR ONE MORE DAY...PRIMARILY EXTREME EASTERN OK AND
WESTERN AR...BEFORE THE HEAT GETS TURNED UP ONCE AGAIN. CLOUDS AND
CONVECTION WILL HOLD TEMPS DOWN SOME AGAIN ACROSS EASTERN
SECTIONS WHILE U.S. 75 WEST LIKELY TO SEE 100 PLUS RETURN. LIKELY
EXCEPTION WILL BE NEAR THE HEAVY RAINFALL FOOTPRINT FROM NORTHERN
OSAGE INTO NOWATA CO.

LOW TEMPS THIS MORNING WILL BE CLOSE TO 75 OVER MUCH OF THE
INHERITED EXCESSIVE HEAT WATCH AREA...AND EVEN THE EASTERN EXTENT
SHOULD SEE HEAT INDUICES 105 OR BETTER AS DEW POINTS REMAIN
HIGHER. WILL GO AHEAD AND UPGRADE ALL TO EXCESSIVE HEAT WARNING
THROUGH THIS EVENING AND WILL ALSO ADD CHOCTAW CO AS MIN TEMPS
THERE HAVE BEEN RUNNING MOSTLY IN UPPER 70S. WITH EXPECTED HEAT
INDICES OF AROUND 105 OUTSIDE OF THE ORIGINAL WATCH AREA...WILL
ALSO ADD A HEAT ADVISORY FOR TODAY. FAR NE OKLAHOMA AND ALL OF NW
ARKANSAS SHOULD BE SAFE.

WITH WANING INFLUENCE FROM UPPER DISTURBANCE AND EXPANDING RIDGE
ALOFT THE FOCUS WILL TURN TO HOT WEATHER...LIKELY TO PERSIST FOR
SEVERAL DAYS AT LEAST. BY THE WEEKEND A LARGE PORTION OF THE
FORECAST AREA IS LIKELY TO MEET EXCESSIVE HEAT WARNING CRITERIA
AND WILL CONTINUE WITH THE WATCH TONIGHT THROUGH WEDNESDAY...AND
EXPAND TO COVER ALL BUT NW ARKANSAS WHICH WAS LEFT OUT AS THE MOST
LIKELY AREA FOR OVERNIGHT TEMPS CONSISTENTLY BELOW 75. BOTTOM LINE
HERE IS THAT YET ANOTHER DANGEROUS HEAT WAVE IS COMING.

PRECIP CHANCES WILL BECOME CONFINED MAINLY TO TERRAIN AREAS
FRIDAY AND WILL CONTINUE TO TREND DOWNWARD AFTER THAT. WITH THE
RIDGE EXPECTED TO BUILD WELL NORTH INTO THE MIDWEST BY THE
WEEKEND...WE WILL BE LEFT OPEN TO THE POSSIBILITY OF SUBTROPICAL
DISTURBANCES ROTATING AROUND SOUTHERN SIDE OF THE UPPER HIGH. FOR
THE MOMENT HAVE LEFT OUT RAIN CHANCES AFTER SUNDAY...BUT THIS
COULD OFFER AT LEAST SOME CHANCE OF DIURNAL STORMS DURING THE
WEEK. REGARDLESS...HOT!

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  101  79 101  81 /  20  10  10  10
FSM   99  77 100  78 /  40  20  20  10
MLC  101  75 102  77 /  20  10  10  10
BVO   99  74 101  75 /  20  10  10  10
FYV   92  72  96  71 /  30  10  10  10
BYV   90  72  94  72 /  30  10  20  10
MKO   98  75 101  75 /  30  10  10  10
MIO   97  75  99  77 /  30  10  10  10
F10  101  76 102  76 /  20  10  10  10
HHW  100  79 100  78 /  30  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM THURSDAY TO 10 PM THURSDAY FOR
     OKZ053-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ076.

     EXCESSIVE HEAT WATCH FROM 10 PM THURSDAY TO 8 PM WEDNESDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY FROM 1 PM THURSDAY TO 10 PM THURSDAY FOR OKZ049-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ059-OKZ062-OKZ068-OKZ075.

AR...EXCESSIVE HEAT WARNING FROM 1 PM THURSDAY TO 10 PM THURSDAY FOR
     ARZ019-ARZ020-ARZ029.

     EXCESSIVE HEAT WATCH FROM 10 PM THURSDAY TO 8 PM WEDNESDAY FOR
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Jul 13, 9:37 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT WED JUL 13 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
937 PM CDT WED JUL 13 2011

...EXCESSIVE HEAT WATCH FOR PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS
WELL AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED ELEVATED THUNDERSTORMS COULD DEVELOP ABOUT ANYWHERE IN
THE AREA TONIGHT AS A LAYER OF MOISTURE ALOFT HAS THE POTENTIAL TO
FUEL A STORM WITH EVEN WITH LIMITED LIFT. ANY STORM THAT WOULD
FORM WOULD HAVE A CHANCE OF BEING SEVERE WITH NICKEL TO QUARTER
SIZE HAIL AND A WIND GUST TO 60 MPH POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM
POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT
POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL BEGIN TO BUILD ACROSS THE REGION ON
THURSDAY. THIS WILL RESULT IN HOT CONDITIONS EXPANDING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THE NEXT SEVERAL DAYS.
NO MAJOR CHANGE IN THIS PATTERN IS EXPECTED INTO NEXT WEEK. THE
HEAT... COMBINED WITH ABUNDANT SUN...LIGHT WINDS AND HUMIDITY WILL
RESULT IN DANGEROUS HEAT CONDITIONS DEVELOPING. THE EXCESSIVE HEAT
WATCH WILL LIKELY BE CONVERTED TO A WARNING IN SOME AREAS...WITH
HEAT ADVISORIES LIKELY BEING REQUIRED ACROSS A LARGE PORTION OF
THE AREA IN THE COMING DAYS.

THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH AS THE HIGH PRESSURE
INCREASES ALOFT. SCATTERED THUNDERSTORMS IN WESTERN ARKANSAS AND
FAR EASTERN OKLAHOMA ON THURSDAY WILL DECREASE TO JUST A CHANCE OF
AN ISOLATED STORM ON FRIDAY AND SUNDAY IN THE HIGHER TERRAIN OF
WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:11 AM CDTExcessive Heat WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more28 days
Jul 14, 6:27 PM CDTSpecial Weather StatementTSAPittsburg33 min
Jul 14, 6:57 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg35 min
Jul 14, 6:30 PM CDTSpecial Weather StatementTSAWashington30 min

Nearby

Heat Advisories in Oklahoma, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.